×

zbMATH — the first resource for mathematics

New Rosenbrock W-methods of order 3 for partial differential algebraic equations of index. (English) Zbl 1093.65097
New Rosenbrock methods for ordinary differential equations, differential-algebraic equations; partial differential equations (PDEs) and partial differential-algebraic equations (PDAEs) of index 1 are presented. These solvers are of order 3, have 3 or 4 internal stages, and fulfil certain order conditions to obtain a better convergence if inexact Jacobians and approximations of \(\frac{\partial f}{\partial t}\) are used. A comparison of the five new methods with five other Rosenbrock solvers shows the advantages of the new methods. They are applied to several differential equations such as a PDE, an index-1 PDAE and the Navier-Stokes equations with different right-hand sides. The results are presented in pleasant figures. The numerically observed temporal order of convergence are also given for the different examples.

MSC:
65M70 Spectral, collocation and related methods for initial value and initial-boundary value problems involving PDEs
65L80 Numerical methods for differential-algebraic equations
34A09 Implicit ordinary differential equations, differential-algebraic equations
35K55 Nonlinear parabolic equations
35R10 Partial functional-differential equations
65M12 Stability and convergence of numerical methods for initial value and initial-boundary value problems involving PDEs
65L20 Stability and convergence of numerical methods for ordinary differential equations
35Q30 Navier-Stokes equations
65L06 Multistep, Runge-Kutta and extrapolation methods for ordinary differential equations
PDF BibTeX Cite
Full Text: DOI
References:
[1] G. D. Byrne, P. N. Brown and A. C. Hindmarsh, VODE: a variable-coefficient ODE solver, SIAM J. Sci. Stat. Comput., 10 (1989), pp. 1038–1051. · Zbl 0677.65075
[2] K. E. Brenan, S. L. Campbell and L. R. Petzold, Numerical solution of initial-value problems in DAEs, Classics in Applied Mathematics, vol. 14, SIAM, Philadelphia, 1996. · Zbl 0844.65058
[3] F. Cameron, A class of low order DIRK methods for a class of DAEs, Appl. Numer. Math., 31 (1999), pp. 1–16. · Zbl 0945.65094
[4] A. J. Chorin, Numerical solution for the Navier–Stokes equations, Math. Comput., 22 (1968), pp. 745–762. · Zbl 0198.50103
[5] E. Emmrich, Analysis von Zeitdiskretisierungen des inkompressiblen Navier–Stokes-Problems, PhD thesis, Technische Universität Berlin, 2001. Appeared also as book from Cuvillier Verlag Göttingen. · Zbl 0982.76003
[6] E. Hairer, C. Lubich and M. Roche, The Numerical Solution of Differential-Algebraic Systems by Runge–Kutta Methods. Springer, Berlin, 1989. · Zbl 0683.65050
[7] M. Hochbruck, C. Lubich and H. Selhofer, Exponential integrators for large systems of differential equations, SIAM J. Sci. Comput., 19 (1998), pp. 1552–1574. · Zbl 0912.65058
[8] E. Hairer and G. Wanner, Solving ordinary differential equations II: Stiff and differential-algebraic problems, Springer Series in Computational Mathematics, vol. 14, 2nd edition, Springer, Berlin, 1996. · Zbl 0859.65067
[9] V. John and G. Matthies, MooNMD – a program package based on mapped finite element methods, Comput. Vis. Sci., 6 (2004), pp. 163–170. · Zbl 1061.65124
[10] V. John, Reference values for drag and lift of a two-dimensional time dependent flow around a cylinder, Int. J. Numer. Methods Fluids, 44 (2004), pp. 777–788. · Zbl 1085.76510
[11] C. Lubich and A. Ostermann, Linearly implicit time discretization of non-linear parabolic equations, IMA J. Numer. Anal., 15 (1995), pp. 555–583. · Zbl 0834.65092
[12] C. Lubich and M. Roche, Rosenbrock methods for differential-algebraic systems with solution-dependent singular matrix multiplying the derivative. Computing, 43 (1990), pp. 325–342. · Zbl 0692.65038
[13] J. Lang, Adaptive Multilevel Solution of Nonlinear Parabolic PDE Systems, Lecture Notes in Computational Science and Engineering, vol. 16, Springer, Berlin, 2001. · Zbl 0963.65102
[14] J. Lang and J. Verwer, ROS3P – an accurate third-order Rosenbrock solver designed for parabolic problems, BIT, 41 (2001), pp. 730–737. · Zbl 0996.65099
[15] A. Ostermann, Über die Wahl geeigneter Approximationen an die Jacobimatrix bei linear-impliziten Runge–Kutta Verfahren, PhD thesis, Universität Innsbruck, 1988.
[16] J. Rang, Stability estimates and numerical methods for degenerate parabolic differential equations, PhD thesis, Institut für Mathematik, TU Clausthal, 2004. Appeared also as book from Papierflieger Verlag, Clausthal, 2005.
[17] J. Rang and L. Angermann, Perturbation index of linear partial differential algebraic equations, Appl. Numer. Math., 53 (2005), pp. 437–456. · Zbl 1073.35053
[18] M. Roche, Implicit Runge–Kutta methods for differential algebraic equations, SIAM J. Numer. Anal., 26 (1989), pp. 963–975. · Zbl 0674.65040
[19] A. Sandu, J. G. Verwer, J. G. Blom, E. J. Spee, C. R. Carmichael and F. A. Potra, Benchmarking stiff ODE solvers for athmospheric chemistry problems II: Rosenbrock solves, Atmos. Environ., 31 (1997), pp. 3459–3472.
[20] M. Schäfer and S. Turek, The benchmark problem ”Flow around a cylinder”, in E. H. Hirschel, editor, Flow simulation with high-performance computers II, Notes on Numerical Fluid Mechanics, vol. 52, pp. 547–566. Vieweg, 1996. · Zbl 0874.76070
[21] G. Steinebach, Order-reduction of ROW-methods for DAEs and method of lines applications, Preprint 1741, Technische Universität Darmstadt, Darmstadt, 1995.
[22] T. Steihaug and A. Wolfbrandt, An attempt to avoid exact Jacobian and nonlinear equations in the numerical solution of stiff differential equations, Math. Comput., 33 (1979), pp. 521–534. · Zbl 0451.65055
[23] K. Strehmel and R. Weiner, Linear-implizite Runge–Kutta-Methoden und ihre Anwendung, Teubner-Texte zur Mathematik, vol. 127, Teubner, Stuttgart, 1992.
[24] J. Verwer, E. J. Spee, J. G. Blom and W. Hundsdorfer, A second-order Rosenbrock method applied to photochemical dispersion problems, SIAM J. Sci. Comput., 20 (1999), pp. 1456–1480. · Zbl 0928.65116
[25] R. Weiner, B. Schmitt and H. Podhaisky, ROWMAP – a ROW-code with Krylov techniques for large stiff ODEs, Appl. Numer. Math., 25 (1997), pp. 303–319. · Zbl 0895.65035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.